Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 29, 2021, 1:52 PM MDT for Powell County, Montana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 1:52 PM MDT (19:52 UTC)
- Expired
- Jul 29, 2021, 2:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Missoula, MT
County Powell County, MT
The radar
The Missoula radar (KMSX), 63 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 7.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 2197 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524
WWUS85 KMSO 291952
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
152 PM MDT Thu Jul 29 2021
MTZ007-043-292030-
Butte/Blackfoot Region MT-Potomac/Seeley Lake Region MT-
152 PM MDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MISSOULA AND WEST
CENTRAL POWELL COUNTIES UNTIL 230 PM MDT...
At 151 PM MDT, Doppler radar was tracking a strong thunderstorm near
Seeley Lake, or 31 miles north of Drummond, moving east at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Ovando and Woodworth.
LAT...LON 4692 11308 4705 11345 4720 11337 4719 11306
4718 11305 4718 11302
TIME...MOT...LOC 1951Z 279DEG 9KT 4709 11335
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:54 AM MDT, 10 hours 58 minutes earlier.
Area forecast discussion, Jul 29, 2:54 AM MDT, 10 hours 58 minutes before
Area Forecast Discussion National Weather Service Missoula MT 254 AM MDT Thu Jul 29 2021 .DISCUSSION...With high pressure expected to remain locked over the Northern Rockies in the coming days, expect smoke to be a fixture each day, as well as hot temperatures and very mild overnight temperatures. By Friday, abnormally hot temps will occur in the valleys of north central Idaho. Temperatures between 100 and 110 degrees will exist both Friday and Saturday for locations such as Orofino south through Riggins, with plenty of other locations reaching well into the 90s. For western Montana, temperatures will remain in the 90s, however some locations could rise close to the 100 degree mark. The most likely locations are valleys nestled against the MT/ID border, where high temps between 100 to 105 degrees could occur both days. By Sunday, temperatures will lower slightly as monsoonal moisture moves northward out of the Desert Southwest. This moisture will help to generate thunderstorms across southwest and west central Montana into north central Idaho Sunday into Monday, with more widespread storm coverage possible Monday into Tuesday. With how moist the atmosphere looks to be, we anticipate thunderstorms to be very wet in nature, with the threat of flash flooding a possibility each day. We'll continue keep a close eye on this situation as it unfolds and details become clearer. && .AVIATION...Smoke will continue to reduce visibility and create ceilings across the Northern Rockies during the next 24 hours. Terrain will be obscured in smoke at times. Thunderstorms will exist once again this afternoon after 29/2000Z for both KSMN and KBTM through 30/0200Z. Brief wind gusts to 30kts are anticipated near thunderstorms that develop. Visibility and ceilings will be briefly reduced by thunderstorms as well. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Jul 29, 1:52 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
152 PM MDT Thu Jul 29 2021
MTZ007-043-292030-
Butte/Blackfoot Region MT-Potomac/Seeley Lake Region MT-
152 PM MDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MISSOULA AND WEST
CENTRAL POWELL COUNTIES UNTIL 230 PM MDT...
At 151 PM MDT, Doppler radar was tracking a strong thunderstorm near
Seeley Lake, or 31 miles north of Drummond, moving east at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Ovando and Woodworth.
LAT...LON 4692 11308 4705 11345 4720 11337 4719 11306
4718 11305 4718 11302
TIME...MOT...LOC 1951Z 279DEG 9KT 4709 11335The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:58 PM MDT | Heat Advisory | MSO | Flathead, Lincoln, Mineral, Missoula, Sanders | 54 hr |
| Jul 29, 2:59 PM MDT | Special Weather Statement | MSO | Silver Bow | 46 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.